| Model Number |
288314000 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
During occipit to c4 fusion with mountaineer, surgeon attempted to final tighten right side occipital set screw (188362025) on the occipital plate (188362031) and felt the final tightener (288314000) stripping the set screw.A countertorque and rod holder were used at the time of final tightening for stabilization.He could not get another oc set screw to engage with the plate again, and believed the rod capturing head on the plate was broken, or splayed.The set screw that stripped was inadvertently discarded.The surgeon had to remove all set screws and the rods in order to access the plate to remove it.It was replaced with the same size and another tray was opened for a second final tightener.It is suspected this was caused by an out-of-calibration final tightener.I am also requesting exchanges for all mountaineer final tighteners in an abundance of caution.Customer reference/po/service: (b)(6).Was surgery delayed due to the reported event?: yes.If yes, number of minutes: 30.Action taken when event occurred?: opened a second tray to access another plate and final tightener.Was procedure successfully completed?: yes.Were fragments generated?: unknown.If yes, were they removed easily without additional intervention?: unknown.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Other information renal cell carcinoma tumor at c2.Is the patient part of a clinical study: unknown.Concomitant device reported: x15 torque driver (part#: 288306100, lot#: unknown, quantity: 3); h/h x-connector tightener (part#: 288307200, lot#: unknown, quantity: 3).This complaint involves four (4) devices.
Additional Manufacturer Narrative
(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was not returned for evaluation.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.